MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS

BECTON, DICKINSON & CO. (SPARKS) BD VIPER¿ LT SYSTEM; INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Catalog Number 442839
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the bd viper¿ lt system, a false positive patient result for hpv genotype 16 was obtained.Physician and patient had doubts about result and a new test was requested.Second sample was collected and retested, and the result was hpv negative.There was no report of patient impact.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: this complaint alleges a false positive, a new sample was re-ran by the user and confirmed to be negative, even though the same qc lots were used.Bd field service obtained result reports and log files, but the user reported a negative qc failure.Bd service reached out to the customer and confirmed during a follow up that, the issue was resolved after switching to a new qc lot and performing standard preventative maintenance.This complaint is unconfirmed, however, due to no returned parts the root cause beyond qc lot is unknown.Physical samples were not available to quality for investigation.Dhr review was not required as this did not allege a failure at install or an early life failure.Service history review did not reveal previous complaints for this issue.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.Review of risk management files confirms there are no new or modified risks associated with this failure mode.
 
Event or Problem Description

Brand Name
BD VIPER¿ LT SYSTEM
Common Device Name
INSTRUMENTATION FOR CLINICAL MULTIPLEX TEST SYSTEMS
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22287638
Report Number1119779-2025-00604
Device Sequence Number18373252
Product Code OOI
UDI-Device Identifier00382904428396
UDI-Public(01)00382904428396(11)210608
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K140447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number442839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer11/07/2025
Initial Report FDA Received Date06/18/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown